Unauthorized diabetes medication could trigger hypoglycemia
- May 17, 2007 3:36 PM
- By Peter Hadzipetros
Health Canada is warning diabetics not to take certain medication not approved for sale in Canada because it can cause serious side-effects, including life-threatening hypoglycemia.
Consumers should avoid taking Xiaokeshuping Jiangtangning Jiaonang, because it contains the undeclared drugs phenformin, rosiglitazone and glibenclamide, the federal agency said on Wednesday. Phenformin was removed from the market in Canada in 1977, while the other two drugs should only be taken under the supervision of a health-care professional.
The federal agency warns that users may experience symptoms of serious hypoglycemia that include sweating, nausea, trembling, headaches and blurred vision. In severe cases, hypoglycemia may cause seizures and comas.
Health Canada has not authorized the products for sale. The federal agency notes travellers may have brought the pills into the country or consumers may have purchased them online.
Consumers should stop using the product and are advised to consult a doctor with any concerns.
- Seymour Custom Solvent recalled over labelling
- Health Canada has recalled 16,000 Seymour Custom Solvent Blend and Water Blend aerosol products because they do not meet mandatory warning labelling requirements.... Continue reading this post
- Kids eyeglass cases recalled because of lead levels
- About 1,500 childrens' eyeglass cases have been recalled because paint on the cases contains lead levels in excess of federal standards.... Continue reading this post